I am thinking of getting a steroid injection for the OA in my knee.
I have read that this might cause issues for people who’ve had depression. Has anyone got any advice/experience of this?
Thanks very much
Hi @Unaramsay - welcome to the online community!
I see you're asking for information on the interaction between steroid use and depression.
We have a Booklet on Steroids here, which may help. I couldn't see any information on depression however.
I see that some of the side effects of steroid use is mood changes, and this can give depression-like feelings. I would say that personally I wouldn't let a possible side-effect stop me from taking something which could help me. Pain can also cause depression. It may be worth trying it while keeping a mood journal and seeing if it affects you this way. A mood journal will allow you to have an objective record of how you've felt while taking them, and you'll be able to use it as evidence with your GP if necessary. If you do get bad side effects you can stop taking the steroids. I have struggled with depression myself, so I do totally understand your worry here.
Hopefully some of our members who have taken steroids can share their experiences for you. Do have a look around the community yourself and please feel welcome to join in any discussions which you find interesting. We always enjoy a new voice or point of view.
It's lovely to meet you!
I have had the jabs in my spine with no adverse effect on my depression that I am aware of!! It could be the act of having an injection itself maybe that causes an issue?
Thank you both! X